Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 263, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 2022, 5:26 AM CST for Escambia County, Santa Rosa County, Florida; Baldwin County, Escambia County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2022, 5:26 AM CST (11:26 UTC)
- Expired
- Nov 30, 2022, 6:15 AM CST
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 6:09 AM CST | TSTM WND DMG | 1 Nnw Gonzalez, FL | ESCAMBIA COUNTY (FL) 911 REPORTS THAT A CARPORT AWNING WAS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 4:34 AM CST | Tornado Watch | SPC | 6 hr |
| Nov 29, 10:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
078
WUUS54 KMOB 301126
SVRMOB
ALC003-053-FLC033-113-301215-
/O.NEW.KMOB.SV.W.0263.221130T1126Z-221130T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
526 AM CST Wed Nov 30 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Baldwin County in southwestern Alabama...
Southwestern Escambia County in south central Alabama...
Northwestern Santa Rosa County in northwestern Florida...
Escambia County in northwestern Florida...
* Until 615 AM CST.
* At 525 AM CST, severe thunderstorms were located along a line
extending from near I65 And AL 225 to 3 miles north of Stapleton to
Spanish Fort to 7 miles southeast of I10 And I65, moving east at 65
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Daphne, Gonzalez, Bay Minette, Atmore, Pace, Spanish Fort, Century,
Flomaton, Loxley, Stockton, Stapleton, Molino, Jay, Pollard,
Riverview, Bratt, Point Baker and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3061 8806 3062 8806 3073 8792 3079 8789
3094 8793 3092 8791 3095 8790 3095 8787
3097 8789 3099 8787 3099 8789 3101 8790
3107 8705 3094 8694 3072 8698 3055 8721
TIME...MOT...LOC 1125Z 264DEG 55KT 3094 8782 3079 8779 3067 8790 3055
8803
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Black2 follow-up statements
038
WWUS54 KMOB 301148
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
548 AM CST Wed Nov 30 2022
ALC003-053-FLC033-113-301215-
/O.CON.KMOB.SV.W.0263.000000T0000Z-221130T1215Z/
Baldwin AL-Escambia AL-Santa Rosa FL-Escambia FL-
548 AM CST Wed Nov 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR EAST CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA...NORTHWESTERN SANTA
ROSA AND ESCAMBIA COUNTIES...
At 548 AM CST, severe thunderstorms were located along a line
extending from Bratt to 8 miles northwest of Molino to 15 miles
northeast of Loxley to 4 miles northeast of Robertsdale, moving east
at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Gonzalez, Atmore, Pace, Century, Flomaton, Loxley, Molino, Jay,
Pollard, Riverview, Bratt and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3060 8786 3063 8778 3078 8764 3090 8769
3101 8767 3103 8764 3107 8705 3094 8694
3072 8698 3055 8721
TIME...MOT...LOC 1148Z 264DEG 55KT 3097 8744 3082 8741 3070 8752 3058
8765
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Black222
WWUS54 KMOB 301158
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
558 AM CST Wed Nov 30 2022
ALC003-053-FLC033-113-301215-
/O.CON.KMOB.SV.W.0263.000000T0000Z-221130T1215Z/
Baldwin AL-Escambia AL-Santa Rosa FL-Escambia FL-
558 AM CST Wed Nov 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR EAST CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA...NORTHWESTERN SANTA
ROSA AND NORTHWESTERN ESCAMBIA COUNTIES...
At 557 AM CST, severe thunderstorms were located along a line
extending from Flomaton to 9 miles southwest of Jay to Molino to 10
miles west of Gonzalez, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Gonzalez, Atmore, Pace, Century, Flomaton, Molino, Jay, Pollard,
Riverview, Bratt and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3059 8767 3064 8757 3076 8748 3090 8756
3104 8754 3107 8705 3094 8694 3072 8698
3055 8721
TIME...MOT...LOC 1157Z 264DEG 55KT 3099 8726 3084 8723 3072 8734 3060
8747
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 4:18 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 30, 4:18 AM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
418 AM CST Wed Nov 30 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Thursday)
Issued at 216 AM CST Wed Nov 30 2022
By 6 am/12Z, a line of active convection is anticipated to be
along the I-65 corridor which progresses fairly quickly eastward,
exiting the area by about 9 am/15Z with a cold front following
shortly behind. Severe storm development is possible with the line
of storms and also with leading discrete convection. Dry
conditions follow in the wake of the front through Thursday as
much drier air flows into the area and a large surface ridge
builds into the eastern states. Highs today will occur early this
morning and range from the mid to upper 60s well inland to the
lower 70s closer to the coast, then temperatures drop off through
the day in the wake of the cold front. Lows tonight range from the
lower to mid 30s well inland to around 40 at the immediate coast.
Highs on Thursday range from the mid to upper 50s well inland to
the lower 60s closer to the coast. A high risk of rip currents is
in effect through this evening, then a low risk follows for
Thursday. /29
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 216 AM CST Wed Nov 30 2022
A fairly zonal flow prevails over the area as a broad upper ridge
will be in place over the Gulf, and a vigorous upper trof
advances from the western states to across the northern/central
Plains. A deep surface low develops in response to the upper trof
and brings a cold front across the Plains to near the lower/mid
Mississippi River valley by late Friday night. A large surface
ridge over the eastern states meanwhile moves off to the east,
though leaves a surface ridge in place over the extreme
southeastern states. Dry deep layer air over the area Thursday
night stages a comeback during the period, with precipitable water
values increasing to around 1.5 inches generally along and west
of I-65 with values down to 1.3 inches further to the east.
Despite the fairly significant improvement in deep layer moisture,
the approaching front looks to still be sufficiently to the west
to stay with a dry forecast through the period. Lows Thursday
night range from 35 to 40 well inland to the upper 40s at the
immediate coast. Highs on Friday range from the mid 60s well
inland to around 70 near the coast. Lows Friday night typically
range from the 50s inland to around 60 closer to the coast and
over extreme southeast Mississippi. A low risk of rip currents
Thursday night will be followed by a moderate risk for Friday and
Friday night. /29
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 216 AM CST Wed Nov 30 2022
A cold front located near the lower/mid Mississippi River valley
at the beginning of the period moves slowly southward through much
of the area through Saturday night. The frontal boundary generally
meanders over the area on Sunday before lifting off to the north
on Monday. Have gone with slight chance to chance pops for much
of the area for Saturday and Saturday night, though have kept dry
conditions near the coast for now. Slight chance pops continue
well inland on Sunday, then dry conditions prevailing on Monday.
Slight chance to chance pops return to nearly the entire area on
Tuesday as another cold front approaches from the west. /29
&&
.MARINE...
Issued at 216 AM CST Wed Nov 30 2022
A cold front approaching from the north moves through the marine
area today with a moderate to strong northerly flow following in
the wake of the front. A small craft advisory is in effect for
much of the marine area beginning at noon today through Thursday
morning. A moderate to strong easterly flow develops Thursday
afternoon into Thursday night which gradually evolves into a light
to moderate southeasterly flow by Saturday. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 38 62 45 71 60 77 61 / 70 0 0 0 0 0 20 20
Pensacola 76 42 64 49 71 62 77 63 / 100 0 0 0 0 0 10 10
Destin 78 46 65 53 71 63 77 65 / 100 0 0 0 0 0 10 10
Evergreen 70 33 61 37 68 52 75 57 / 80 0 0 0 0 0 20 20
Waynesboro 66 33 56 36 66 55 74 56 / 20 0 0 0 0 10 30 30
Camden 68 33 56 37 65 52 73 54 / 40 0 0 0 0 0 30 30
Crestview 74 38 61 42 69 54 76 59 / 100 0 0 0 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST this morning for ALZ051>055-261-262.
High Rip Current Risk through this evening for ALZ265-266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
MS...Flood Watch until 7 AM CST this morning for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
GMZ630.
Small Craft Advisory from noon today to 9 AM CST Thursday for
GMZ631-632.
Small Craft Advisory from noon today to noon CST Thursday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Nov 30, 3:47 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TORNADO FRUITDALE 31.34N 88.41W
11/30/2022 WASHINGTON AL EMERGENCY MNGR
DEBRIS SIGNATURE NOTED ON RADAR. EMERGENCY
MANAGEMENT PRELIMINARILY REPORTS MAJOR
DAMAGE IN THE FRUITDALE COMMUNITY. TIME
ESTIMATED FROM RADAR.
&&
21/CLLLocal storm report, Nov 30, 4:50 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM TORNADO 7 SSW STATE LINE 31.34N 88.51W
11/30/2022 GREENE MS EMERGENCY MNGR
DAMAGE TO TREES ALONG HIGHWAY 57 TO THE
SOUTH OF JOHNSON CREEK BAPTIST CHURCH.
&&
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 5:13 AM CST | Tornado Warning | MOB | Escambia | 32 min |
| Nov 30, 5:38 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 52 min |
| Nov 30, 6:08 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 52 min |
| Nov 30, 6:32 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 43 min |
| Nov 30, 7:01 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 29 min |
| Nov 30, 7:13 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 17 min |
| Nov 29, 7:54 PM CST | Tornado Warning | MOB | Choctaw | 36 min |
| Nov 29, 11:50 PM CST | Tornado Warning | MOB | Choctaw | 40 min |
| Nov 30, 12:16 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 44 min |
| Nov 30, 1:25 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Nov 30, 1:48 AM CST | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| Nov 30, 2:23 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 52 min |
| Nov 30, 2:31 AM CST | Tornado Warning | MOB | Washington | 44 min |
| Nov 30, 3:04 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Nov 30, 3:05 AM CST | Areal Flood Advisory | MOB | Washington | 3 hr |
| Nov 30, 3:18 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington | 42 min |
| Nov 30, 3:40 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Covington, Escambia, Monroe | 65 min |
| Nov 30, 3:58 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 62 min |
| Nov 30, 4:15 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| Nov 30, 4:37 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more | 53 min |
| Nov 30, 4:47 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 43 min |
| Nov 30, 5:00 AM CST | Special Marine Warning | MOB | 60 min | |
| Nov 30, 5:04 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 26 min |
| Nov 30, 5:46 AM CST | Special Weather Statement | MOB | Covington | 59 min |
| Nov 30, 5:52 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Nov 30, 6:00 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 6:01 AM CST | Special Marine Warning | MOB | 119 min | |
| Nov 30, 6:43 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 7:08 AM CST | Special Marine Warning | MOB | 97 min | |
| Nov 30, 8:02 AM CST | Special Marine Warning | MOB | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.